Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Albuquerque, NM

May 13, 2012Socorro County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 13, 2012, 6:20 PM MDT for Socorro County, New Mexico. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2012, 6:20 PM MDT (00:20 UTC)
Expired
May 13, 2012, 6:45 PM MDT
In force
25 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Socorro County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 2:36 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2012-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2012-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2301 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS55 KABQ 140020
SVRABQ
NMC053-140045-
/O.NEW.KABQ.SV.W.0026.120514T0020Z-120514T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
620 PM MDT SUN MAY 13 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 645 PM MDT

* AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTH CENTRAL SOCORRO COUNTY...OR ABOUT 25 MILES SOUTHWEST OF
  SOCORRO...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTH CENTRAL SOCORRO COUNTY...

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 115 AND 129...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

&&

LAT...LON 3368 10718 3381 10709 3378 10661 3348 10662
      3346 10692
TIME...MOT...LOC 0020Z 301DEG 21KT 3372 10707

$$

SHOEMAKE
2 follow-up statements
084 
WWUS55 KABQ 140032
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
632 PM MDT SUN MAY 13 2012

NMC053-140045-
/O.CON.KABQ.SV.W.0026.000000T0000Z-120514T0045Z/
SOCORRO-
632 PM MDT SUN MAY 13 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SOCORRO COUNTY UNTIL 645 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER SOUTH CENTRAL SOCORRO COUNTY...OR ABOUT 26 MILES SOUTH
OF SOCORRO...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOCORRO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3365 10714 3378 10705 3378 10661 3348 10662
      3346 10692
TIME...MOT...LOC 0032Z 301DEG 21KT 3368 10700

$$

SHOEMAKE
958 
WWUS55 KABQ 140045
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT SUN MAY 13 2012

NMC053-140055-
/O.EXP.KABQ.SV.W.0026.000000T0000Z-120514T0045Z/
SOCORRO-
645 PM MDT SUN MAY 13 2012

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTH CENTRAL SOCORRO
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

LAT...LON 3365 10714 3378 10705 3378 10661 3348 10662
      3346 10692
TIME...MOT...LOC 0045Z 301DEG 21KT 3364 10692

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:42 PM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 13, 2:42 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT SUN MAY 13 2012

.DISCUSSION...
AVIATION AND FIRE WEATHER DISCUSSIONS TO FOLLOW. SENDING OUT
FORECAST ZONES EARLY DUE TO ISSUANCE OF A SEVERE THUNDERSTORM
WATCH UNTIL 9 PM.

ACTIVE THROUGH MON THEN A DRYING AND WARMING TREND THROUGH THE
REST OF THE WEEK.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FIRING ACROSS THE
CWA ALREADY. A FEW STRONG TO SEVERE STORMS AS WELL. STORMS WILL
CONTINUE THROUGH THE EVENING WITH ISOLATED SEVERE POTENTIAL HIGH
FOR THE CNTRL AND ERN AREAS. STORMS TO PERSIST WELL INTO THE NIGHT
WITH LOCAL FLASH FLOODING A CONCERN. DECIDED NOT WIDESPREAD ENOUGH
FOR A FFA.

SHORT WAVE ALOFT APPROACHING THE FOUR CORNERS AREA AND WILL HELP
TO DESTABILIZE THE ATMOSPHERE OVER NM THE REST OF TODAY AND TON.
THIS FEATURE TO MOVE INTO SE NM MON WITH FOCUS FOR CONVECTION OVER
OUR SE ZONES. TOUGH TO RULE OUT AN ISOLATED SHOWER OR STORM IN
OTHER LOCATIONS EXCEPT FAR W. TEMPERATURES MON REMAINING MOSTLY
BELOW NORMAL EXCEPT NEAR NORMAL FAR W.

MOSTLY DRY AND WARMER FOR THE REST OF THE WORK WEEK. CAN RULE OUT
ISOLATRED CONVECTION OVER THE NRN MOUNTAINS TUE AND WED. WEAK SHORT
WAVE TROUGH TO PASS TO THE N WED. TEMPERATURES MOSTLY ABOVE NORMAL
ON TUE AND EVERYWHERE WED THROUGH NEXT WEEKEND. RIDGE SHIFTS TO THE
E FRI THROUGH SUN WITH SOME INCREASE IN WINDS. A COUPLE OF WEAK
DISTURBANCES WILL PASS TO THE N IN THE LATE WEEK AND NEXT WEEKEND
TIME PERIOD BUT SHOULD BE MOSTLY DRY. CHJ

&&

.AVIATION...
SCT TO NMRS SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND EAST
OF THE CONTINENTAL DIVIDE TODAY AND TONIGHT...WITH ONLY ISOLD
ACTIVITY FURTHER WEST. A MIXTURE OF WET AND DRY MICROBURSTS CAN BE
EXPECTED THIS AFTN WITH LOCALIZED WIND GUSTS POSSIBLY EXCEEDING 60
MPH AND LARGE HAIL WITH STRONGER CELLS. TONIGHT...IN ADDITION TO
SHOWERS AND STORMS ACROSS THE PLAINS...MOIST UPSLOPE FLOW WILL CAUSE
WIDESPREAD MVFR AND IFR CONDITIONS THROUGH MID MORNING MONDAY. THE
AREA EAST OF I-25 AND SOUTH OF I-40 WILL BE FAVORED FOR SCT TO NMRS
TS MONDAY...WITH MORE ISOLATED ACTIVITY FARTHER NORTH AND WEST.
THERE IS A CHANCE THAT AN AVIATION WEATHER WARNING FOR E CANYON WIND
GUSTS TO 35KT WILL BE NEEDED FOR KABQ LATE THIS AFTERNOON THROUGH
THE EVENING...IF THUNDERSTORM OUTFLOWS FROM STORMS ALONG/E OF THE
CENTRAL MTN CHAIN CAN BARREL THROUGH TIJERAS CANYON WITH ENOUGH
FORCE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
WIDESPREAD WETTING SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF
TODAY AND TONIGHT ALONG AND EAST OF THE CONTINENTAL DIVIDE AS AN
UPPER LEVEL TROUGH SLOWLY APPROACHES FROM THE NORTHWEST. ACTIVITY
WEST OF THE CONTINENTAL DIVIDE WILL BE SPOTTIER AND PRODUCE LESS
PRECIP. THE UPPER TROUGH WONT EXIT THE AREA TO THE SOUTHEAST UNTIL
MONDAY NIGHT...SO MONDAY WILL BE ANOTHER CONVECTIVELY ACTIVE DAY
MAINLY EAST OF I-25 AND SOUTH OF I-40.

AFTER TEMPERATURES NEAR AND BELOW NORMAL TODAY AND TOMORROW...A
WARMER...DRIER AND BREEZIER WEATHER PATTERN WILL COMMENCE TUESDAY
THROUGH THE END OF THE WEEK.  A COUPLE OF UPPER LEVEL TROUGHS WILL
PASS NORTH OF THE FORECAST AREA...ONE WED/WED NIGHT AND THE OTHER
THU/FRI.  A LEE TROUGH WILL ALSO DEVELOP AT THE SURFACE. AS A
RESULT...THIS FORECAST PACKAGE PROGS STRONGER SOUTHWEST WINDS WED
THROUGH FRIDAY...ESPECIALLY EAST OF THE CENTRAL MOUNTAIN CHAIN.
SINCE MINIMUM HUMIDITIES ARE EXPECTED TO CRATER BELOW 15 PERCENT
EACH DAY...A FEW HOURS OF CRITICAL WEATHER CONDITIONS WILL BE
POSSIBLE EACH DAY ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  79  44  86 /  10   0   0   0
DULCE...........................  36  72  31  79 /  30  10   5   5
CUBA............................  39  73  37  80 /  30  20  10   5
GALLUP..........................  39  75  36  81 /  10   0   0   0
EL MORRO........................  37  72  34  76 /  20   5   0   0
GRANTS..........................  43  73  39  78 /  30  10   0   5
QUEMADO.........................  43  72  39  79 /  10   5   0   0
GLENWOOD........................  44  83  41  85 /   5   5   0   5
CHAMA...........................  37  67  35  74 /  40  20  10  10
LOS ALAMOS......................  46  65  46  74 /  50  30   5   5
PECOS...........................  44  63  43  73 /  70  40  10   5
CERRO/QUESTA....................  36  65  34  74 /  60  30  10  10
RED RIVER.......................  33  58  34  65 /  70  30  10  10
ANGEL FIRE......................  34  59  31  67 /  70  40  10  10
TAOS............................  37  68  34  77 /  40  20   5   5
MORA............................  38  60  37  70 /  70  40  10   5
ESPANOLA........................  43  72  41  81 /  30  20   0   5
SANTA FE........................  44  68  45  73 /  60  30  10   5
SANTA FE AIRPORT................  44  70  44  78 /  50  30   5   5
ALBUQUERQUE FOOTHILLS...........  51  72  50  82 /  40  20   5   5
ALBUQUERQUE HEIGHTS.............  53  74  52  81 /  40  20   0   5
ALBUQUERQUE VALLEY..............  50  75  49  84 /  40  20   0   5
ALBUQUERQUE WEST MESA...........  52  74  51  83 /  40  20   0   5
LOS LUNAS.......................  49  75  48  82 /  40  20   0   5
RIO RANCHO......................  51  74  51  83 /  40  20   0   5
SOCORRO.........................  51  75  50  83 /  30  20   0   5
SANDIA PARK/CEDAR CREST.........  44  70  44  79 /  60  30   5  10
TIJERAS.........................  47  71  45  82 /  60  30   5   5
MORIARTY/ESTANCIA...............  39  67  37  77 /  70  40   5   5
CLINES CORNERS..................  42  64  41  73 /  80  40  10   5
GRAN QUIVIRA....................  45  65  43  75 /  60  40   5   5
CARRIZOZO.......................  48  69  45  78 /  40  40  10   5
RUIDOSO.........................  48  60  44  68 /  60  60  20   5
CAPULIN.........................  39  65  37  73 /  60  20   0   0
RATON...........................  41  70  38  80 /  60  20   0   5
SPRINGER........................  41  68  39  78 /  60  20   5   5
LAS VEGAS.......................  39  63  39  74 /  70  40   5   5
CLAYTON.........................  45  70  47  81 /  60  20   0   0
ROY.............................  43  67  44  78 /  60  20   5   0
CONCHAS.........................  48  70  45  81 /  70  30   5   0
SANTA ROSA......................  50  70  45  80 /  80  40  10   5
TUCUMCARI.......................  49  72  48  83 /  70  50   5   0
CLOVIS..........................  50  68  48  79 /  80  50  10   0
PORTALES........................  52  68  49  79 /  80  60  20   0
FORT SUMNER.....................  52  72  50  81 /  80  50  10   0
ROSWELL.........................  54  69  52  79 /  60  60  20   5
PICACHO.........................  50  66  44  75 /  60  50  20   5
ELK.............................  47  61  44  70 /  60  40  20   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/44
Hazardous weather outlook, May 13, 6:04 AM MDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 AM MDT SUN MAY 13 2012

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
604 AM MDT SUN MAY 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 1 PM AND 11 PM MDT...FROM THE VICINITY OF
THE RIO GRANDE VALLEY ON EAST TO THE TEXAS LINE. ISOLATED STRONG
STORMS WILL ALSO BE POSSIBLE BETWEEN THE RIO GRANDE VALLEY AND THE
CONTINENTAL DIVIDE ALSO DURING ROUGHLY THE SAME PERIOD. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL IN THE SLIGHT RISK AREA MAY ALSO CREATE HIGH FLOWS IN
SMALL STREAMS AND ARROYOS AS WELL AS PONDING OF WATER ON LOW LYING
SECTIONS OF ROADS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN ROUGHLY 1 PM AND 11 PM MDT
MAINLY FOR THE RIO GRANDE VALLEY ON EAST FOR SEVERE WEATHER REPORTS.

43

In the hours before

Local storm report, May 13, 4:13 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT SUN MAY 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BELEN                   34.66N 106.78W
05/13/2012  M0.75 INCH       VALENCIA           NM   LAW ENFORCEMENT

&&

EVENT NUMBER ABQ1201174

CML
Special weather statement, May 13, 4:38 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT SUN MAY 13 2012

NMZ538-539-132315-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
438 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND CENTRAL
CHAVES COUNTIES THROUGH 515 PM MDT...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF ARABELA...OR ABOUT 31 MILES
NORTHWEST OF ROSWELL...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CHAVES AND EXTREME EASTERN LINCOLN COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3345 10472 3331 10494 3358 10515 3369 10498
TIME...MOT...LOC 2239Z 309DEG 18KT 3356 10499

34
Special weather statement, May 13, 5:16 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SUN MAY 13 2012

NMZ538>540-132345-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
516 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND CENTRAL
CHAVES COUNTIES THROUGH 545 PM MDT...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF ROSWELL TO PICACHO...AND MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THESE STORMS INCLUDE...SUNSET.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3325 10451 3304 10524 3337 10531 3357 10469
TIME...MOT...LOC 2316Z 333DEG 14KT 3345 10474 3334 10517

34
Special weather statement, May 13, 5:19 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 PM MDT SUN MAY 13 2012

NMZ508-520-524-132345-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
519 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH
545 PM MDT...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOCORRO...MOVING SOUTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SAN ANTONIO...BOSQUE DEL
APACHE REFUGE AND LABORCITA. THIS INCLUDES INTERSTATE 25.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3393 10635 3359 10665 3391 10708 3414 10693
TIME...MOT...LOC 2320Z 308DEG 38KT 3396 10687

34
Special weather statement, May 13, 5:41 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT SUN MAY 13 2012

NMZ538-539-140015-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
541 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LINCOLN AND
CENTRAL CHAVES COUNTIES THROUGH 615 PM MDT...

AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF ROSWELL...MOVING SOUTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...U.S. HIGHWAY 380.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3321 10446 3303 10475 3333 10494 3344 10477
TIME...MOT...LOC 2341Z 322DEG 14KT 3331 10479

34
Special weather statement, May 13, 6:15 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 PM MDT SUN MAY 13 2012

NMZ538-140045-
CHAVES COUNTY PLAINS-
615 PM MDT SUN MAY 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 645
PM MDT...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF DEXTER...OR ABOUT 17 MILES
SOUTHWEST OF ROSWELL...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL CORRECTIONAL FACILITY
AND LAKE ARTHUR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST NEW MEXICO.

&&

LAT...LON 3308 10482 3331 10460 3296 10422 3295 10423
      3295 10469
TIME...MOT...LOC 0015Z 317DEG 22KT 3310 10462

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 6:15 PM MDTSpecial Weather StatementABQChaves30 min
May 13, 6:34 PM MDTSevere Thunderstorm WarningABQChaves11 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.